Early proarrhythmia during intravenous amiodarone treatment

János Tomcsányi, B. Merkely, József Tenczer, L. Papp, Kristóf Karlócai

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We present a case of early (within the first 24 hours) development of malignant torsades de pointes (TdP) associated with intravenous amiodarone therapy. After correction of predisposing factors (heart failure, hypokalemia, digoxin) amiodarone again resulted in torsades. This observation suggests that in patients who have experienced amiodarone-induced proarrhythmia, amiodarone administration under different, more stable clinical conditions may still be hazardous.

Original languageEnglish
Pages (from-to)968-970
Number of pages3
JournalPACE - Pacing and Clinical Electrophysiology
Volume22
Issue number6 I
DOIs
Publication statusPublished - 1999

Fingerprint

Amiodarone
Torsades de Pointes
Hypokalemia
Digoxin
Therapeutics
Causality
Heart Failure

Keywords

  • Amiodarone
  • Proarrhythmia

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Early proarrhythmia during intravenous amiodarone treatment. / Tomcsányi, János; Merkely, B.; Tenczer, József; Papp, L.; Karlócai, Kristóf.

In: PACE - Pacing and Clinical Electrophysiology, Vol. 22, No. 6 I, 1999, p. 968-970.

Research output: Contribution to journalArticle

Tomcsányi, János ; Merkely, B. ; Tenczer, József ; Papp, L. ; Karlócai, Kristóf. / Early proarrhythmia during intravenous amiodarone treatment. In: PACE - Pacing and Clinical Electrophysiology. 1999 ; Vol. 22, No. 6 I. pp. 968-970.
@article{f67119e16559414bb3fa5a398c698264,
title = "Early proarrhythmia during intravenous amiodarone treatment",
abstract = "We present a case of early (within the first 24 hours) development of malignant torsades de pointes (TdP) associated with intravenous amiodarone therapy. After correction of predisposing factors (heart failure, hypokalemia, digoxin) amiodarone again resulted in torsades. This observation suggests that in patients who have experienced amiodarone-induced proarrhythmia, amiodarone administration under different, more stable clinical conditions may still be hazardous.",
keywords = "Amiodarone, Proarrhythmia",
author = "J{\'a}nos Tomcs{\'a}nyi and B. Merkely and J{\'o}zsef Tenczer and L. Papp and Krist{\'o}f Karl{\'o}cai",
year = "1999",
doi = "10.1111/j.1540-8159.1999.tb06827.x",
language = "English",
volume = "22",
pages = "968--970",
journal = "PACE - Pacing and Clinical Electrophysiology",
issn = "0147-8389",
publisher = "Wiley-Blackwell",
number = "6 I",

}

TY - JOUR

T1 - Early proarrhythmia during intravenous amiodarone treatment

AU - Tomcsányi, János

AU - Merkely, B.

AU - Tenczer, József

AU - Papp, L.

AU - Karlócai, Kristóf

PY - 1999

Y1 - 1999

N2 - We present a case of early (within the first 24 hours) development of malignant torsades de pointes (TdP) associated with intravenous amiodarone therapy. After correction of predisposing factors (heart failure, hypokalemia, digoxin) amiodarone again resulted in torsades. This observation suggests that in patients who have experienced amiodarone-induced proarrhythmia, amiodarone administration under different, more stable clinical conditions may still be hazardous.

AB - We present a case of early (within the first 24 hours) development of malignant torsades de pointes (TdP) associated with intravenous amiodarone therapy. After correction of predisposing factors (heart failure, hypokalemia, digoxin) amiodarone again resulted in torsades. This observation suggests that in patients who have experienced amiodarone-induced proarrhythmia, amiodarone administration under different, more stable clinical conditions may still be hazardous.

KW - Amiodarone

KW - Proarrhythmia

UR - http://www.scopus.com/inward/record.url?scp=0033141613&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033141613&partnerID=8YFLogxK

U2 - 10.1111/j.1540-8159.1999.tb06827.x

DO - 10.1111/j.1540-8159.1999.tb06827.x

M3 - Article

C2 - 10392400

AN - SCOPUS:0033141613

VL - 22

SP - 968

EP - 970

JO - PACE - Pacing and Clinical Electrophysiology

JF - PACE - Pacing and Clinical Electrophysiology

SN - 0147-8389

IS - 6 I

ER -